CSN Login
Members Online: 5

procrit

reneehaney
Posts: 2
Joined: Jul 2001

At my last treatment I was informed my red cell count would likely be low by the time the next treatment rolled around and I would need a shop of procrit. Is there a way to avoid this? What is your experience after having a shot?

jmears
Posts: 270
Joined: Jul 2001

I took Procrit for my red count once a week for two weeks after every treatment (8) and I had to give myself 10 shots per treatment of Nuepogen for my white counts. The Procrit shot may sting going in but it is so helpful ... it keeps your energy level up ... the Nuepogen made my legs ache but I did not get sick once. These drugs are expensive and many doctors won't give them but they truely maintain quaility of life! Good luck. Jamie

murphy
Posts: 45
Joined: Sep 2000

I would get a shot of procrit the day of treatment and one more on the 10th day after and I never experienced anything negative but did have more energy, when your red count is low you will feel very tired and your energy level is low so I always found them to be helpful. But always remember, it is your body and if it is something you do not want talk to your doctor. All my best to you, Murphy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network